Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 4, 2020, 6:28 AM CST for Pearl River County, Mississippi. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2020, 6:28 AM CST (12:28 UTC)
- Expired
- Jan 4, 2020, 8:25 PM CST
- In force
- 14 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 15.98 ft at Jan 4, 2020, 5:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
441 WGUS44 KLIX 041229 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 628 AM CST Sat Jan 4 2020 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-050651- /O.NEW.KLIX.FL.W.0002.200104T1228Z-200105T0651Z/ /MNLM6.1.ER.000000T0000Z.200104T1800Z.200105T0051Z.NO/ 628 AM CST Sat Jan 4 2020 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The West Hobolochitto Creek Near McNeill. * Until Sunday January 05. * At 5:45 AM Saturday the stage was 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river is forecast to begin falling today. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$
2 follow-up statements
171 WGUS84 KLIX 041616 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1016 AM CST Sat Jan 4 2020 ...The flood warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-050515- /O.EXT.KLIX.FL.W.0002.000000T0000Z-200105T0515Z/ /MNLM6.1.ER.000000T0000Z.200104T1100Z.200104T2315Z.NO/ 1016 AM CST Sat Jan 4 2020 The Flood Warning continues for The West Hobolochitto Creek Near McNeill. * Until Saturday January 04. * At 9:45 AM Saturday the stage was 15.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$
204 WGUS84 KLIX 050225 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 825 PM CST Sat Jan 4 2020 ...The flood warning is cancelled for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-050255- /O.CAN.KLIX.FL.W.0002.000000T0000Z-200105T0515Z/ /MNLM6.1.ER.000000T0000Z.200104T1100Z.200105T0000Z.NO/ 825 PM CST Sat Jan 4 2020 The Flood Warning is cancelled for The West Hobolochitto Creek Near McNeill. * At 7:45 PM Saturday the stage was 14.8 feet. * Fell below flood stage earlier this evening. * Flood stage is 15.0 feet. * Forecast...The river will continue to fall to 9.9 feet by Monday January 6th. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 4:40 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 4, 4:40 AM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
440 AM CST Sat Jan 4 2020
.SHORT TERM...
Showers have pushed out of the area. Cold front is currently
pushing its way through Southeast Louisiana dropping temperatures
and dewpoints down 5 to 10 degrees in its wake. Can't rule out
some stray shower popping up as the front passes by but left out
any categorical PoPs for the short term. High pressure will then build
in the area through this weekend bringing clear skies, light to
calm winds and cold temperatures. Lows look to be in the 30s and may
brush very close to freezing inland on Sunday.
.LONG TERM...
Another upper level trough passing through the upper Midwest will
bring the next chance of rain. Right now it seems it will be
fairly weak. The next upper level trough is much more amplified
and looks to bring a period of unsettled weather later next week.
Decent confidence there will be rain for this period as return
flow will bring increased moisture into the area. Additionally,
there is some modest CAPE and wind shear so there could
potentially be some thunderstorms. Currently way too far out to
make any determination on if storms could be severe or not
through. -BL
&&
.AVIATION...VFR conditions through this taf cycle. Winds will rise
this morning for several hours before easing rapidly during the
afternoon/evening.
&&
.MARINE...A cold front will move through the coastal waters this
morning bringing NW winds around 20-25kt to most areas. Surf zone
conditions will show lower wind speeds but as one travels away from
the coast, winds will rise to these levels. Flags will be posted for
all waters for at least several hours today. But will keep most
protected waters in caution flags and the rest in advisory until
about 3pm today then move these flags farther south and east. Winds
continue to ease through Sunday and finally becoming erratic until
Monday when return flow begins again. Southerly winds rise to 10-
15kt. Another cold front will move through Tuesday causing winds to
shift back to N at 20-25kt.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Forecast support to City of New Orleans.
River flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 59 36 62 44 / 0 0 0 0
BTR 59 39 66 46 / 0 0 0 0
ASD 62 36 62 44 / 10 0 0 0
MSY 61 43 63 49 / 0 0 0 0
GPT 61 38 58 45 / 0 0 0 0
PQL 64 35 61 41 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ552-555-
570-572-575-577.
Small Craft Advisory until 3 PM CST this afternoon for GMZ536-
538-550-557.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ555-570-
572-575-577.
Small Craft Advisory until 3 PM CST this afternoon for GMZ538-
550-557.
&&Hazardous weather outlook, Jan 4, 3:36 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 336 AM CST Sat Jan 4 2020 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-042145- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 336 AM CST Sat Jan 4 2020 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the open waters through tonight. Winds of 20 to 25 knots with higher gusts and seas of 5 to 8 feet are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.